Generating 2n-wing attractors from Lorenz-like systems

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

58 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)243-258
Journal / PublicationInternational Journal of Circuit Theory and Applications
Issue number3
Publication statusPublished - Apr 2010


In this paper, the existence of 2n-wing chaotic attractors in a family of Lorenz-like systems is confirmed by both numerical simulation and circuit realization. By replacing a nonlinear cross-product or square term in an original Lorenz-like system with a newly designed multi-segment quadratic function, multi-wing attractor can be generated. The main design idea is to increase the number of index-2 equilibrium points of the system. This approach can not only generate multi-wing attractors in different Lorenz-like systems, but can also allow the flexibility in specifying a precise number of wings to be created. Copyright © 2008 John Wiley & Sons, Ltd.

Research Area(s)

  • Circuit realization, Lorenz-like system, Multi-wing attractor, Quadratic function